MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C150TU
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Aneurysm (1708); Pleural Effusion (2010)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of medical devices: information references the main component of the system.Other relevant device(s) are: product id: vamc4036c150tu, serial/lot #: (b)(4), ubd: 13-nov-2014, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient to treat a thoracic aortic aneurysm of unknown size.It is reported that the patient presented with a left pleural effusion approximately five years later.A ct was carried out which showed that the aneurysm had increased proximally and the stent graft had migrated distally into the aneurysm.An intervention was carried out with debranching of the greater vessels.A landing zone was created and two valiant navion stent grafts (vnmc4343c225 and vnmc4343c93) were implanted to realign the existing stent graft from the ascending aorta to distal of the existing stent graft.The physician stated that the cause of the event was anatomy related.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Film evaluation summary; the reported events were confirmed; however, the amount of migration and exact cause could not be determined from the films provided.The pre-implant films and more recent post-implant films were not available for review.Ct¿s returned from 5+ years post-implant revealed that the patient had been implanted with two (2) valiant stent grafts within the tortuous and aneurysmal thoracic aorta.Left pleural effusion was confirmed.The proximal device was positioned ~8cm from the lcca and there was a proximal type i endoleak.Between the lcca and proximal device the thoracic aneurysm measured ~ 5cm in flow lumen diameter.The devices were severely angulated measuring ~160deg from the proximal ¿ distal end, and at this stent graft angulation near the top of the arch the devices were compressed to ~18mm min id.Several cm¿s distal to the devices the thoracic was acutely angulated ~100deg as it coursed down to the celiac artery.The devices were patent.It appears likely that disease progression and morphology changes contributed to the stent graft migration, leading to the type ia endoleak and taa expansion.The cause of the left pleural effusion could not be determined.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8068889
Report Number2953200-2018-01578
Device Sequence Number2190712
Product Code MIH
UDI-Device Identifier00613994797674
UDI-Public00613994797674
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2015
Device Model NumberVAMF3838C150TU
Device Catalogue NumberVAMF3838C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR